Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 141, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 13, 2001, 5:30 PM CDT for Hancock County, Mississippi. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2001, 5:30 PM CDT (22:30 UTC)
- Expired
- Jul 13, 2001, 6:30 PM CDT
- In force
- 60 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Hancock County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -278 J/kg
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 132231 SVRNEW MSC045-132330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 530 PM CDT FRI JUL 13 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...BAY ST. LOUIS...DIAMONDHEAD... WAVELAND * UNTIL 630 PM CDT * AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF KILN...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS WITHIN THE PATH OF THIS STORM INCLUDE... KILN...DIAMONDHEAD...WAVELAND AND BAY ST. LOUIS THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:30 PM CDT, 2 hours earlier.
Area forecast discussion, Jul 13, 3:30 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 330 PM CDT FRI JUL 13 2001 WATER VAPOR LOOPS SHOW VORT MAX OVER NE LA MOVING SE. OUTFLOW BOUNDARY FROM EARLY MORNING MCS OVER AR AND PVA ARE AIDING IN SCATTERED TSTMS ACROSS SW MS AS TEMPERATURES HEAT UP NEAR 90 DEGREES. THE MAIN FORECAST PROBLEM IS HOW TO HANDLE THIS CONVECTION IN THE FIRST PERIOD OF THE ZONES. BASED ON EXTRAPOLATION...THE MAJORITY OF THE ACTIVITY SHOULD BE MOVING OUT OF SW MS BY 7 PM...SO WILL CARRY THE LOWEST POPS/ 20 PERCENT/ THERE WHILE MAINTAINING 40 TO 50 PERCENT ELSEWHERE. AS THE AIRMASS DRIES OUT FROM THE NORTH... WILL END MOST OF THE RAIN BY AROUND MIDNIGHT ALONG AND NORTH OF I-10 AND BY DAYBREAK ALONG THE SE LA COAST. A FEW THUNDERSTORMS COULD BRIEFLY PULSE TO SEVERE LIMITS WITH WET MICROBURSTS THROUGH THE EVENING... BUT THE THREAT APPEARS TOO LOW FOR MENTION IN THE ZONES. WILL MENTION STRONG AND GUSTY WINDS NEAR THUNDERSTORMS. REFER TO THE LATEST MESOSCALE DISCUSSION/ SWOMCD/ FROM SPC FOR MORE DETAILS. SATELLITE SHOWS THE UPPER LEVEL PATTERN AMPLIFYING WITH A TROUGH ALONG THE W U.S. COAST...BUILDING RIDGE OVER THE ROCKIES/W PLAINS... AND DEEPENING TROUGH OVER THE E U.S. AT THE SURFACE...THE COLD FRONT...EXTENDING FROM SW AR INTO CENTRAL MS...IS EXPECTED TO MOVE A BIT SLOWER THAN EARLIER EXPECTED...PASSING THROUGH S MS AND E CENTRAL LA BY AROUND MIDNIGHT...AND BECOMING STATIONARY NEAR THE SE LA COAST SAT INTO SUN. MAINLY ISOLATED SHOWER/TSTMS ARE EXPECTED TO LINGER NEAR THE FRONT ON SAT. HIGH PRESSURE BEHIND THE FRONT IS EXPECTED TO BE WEAK ALONG THE CENTRAL GULF COAST...BUT SOME DRIER AIR WILL FILTER IN WITH DEWPOINTS FALLING INTO THE MID TO UPPER 60S ACROSS THE NORTHERN HALF OF THE FORECAST AREA BY LATE SAT. AS HIGH PRESSURE ALOFT BUILDS EAST...WARM AIR SHOULD CAP OFF ANY RETURN FLOW LOW LEVEL MOISTURE SUN AND MON...SO WILL CARRY A DRY FORECAST SAT NIGHT THROUGH MON. LOW LEVEL WINDS ARE EXPECTED TO BECOME E TO SE SUN AND CARRY THROUGH WED. WILL MENTION ISOLATED POPS AGAIN TUE AND A SLIGHT CHANCE WED AND THU. THE UPPER RIDGE MAY BUILD FAR ENOUGH NORTH ON FRI TO BRING INCREASED MOISTURE IN THE EASTERLIES...SO WILL RETURN TO A MORE CLIMO FORECAST WITH A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS. PLELIM NUMBERS... KMCB 70/90/68/91 2000 KBTR 73/90/69/92 410- KMSY 75/89/74/91 5100 KGPT 72/89/72/89 5-00 .NEW...NONE LA...NONE. MS...NONE. 22
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 4:55 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.